Alert archive / Maine / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 46, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 17, 2007, 2:15 PM EDT for Knox County, Lincoln County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 17, 2007, 3:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
Counties Knox County, ME, Lincoln County, ME
The radar
The Portland,ME radar (KGYX), 76 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:59 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 17, 1:59 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 159 PM EDT SUN JUN 17 2007 .SYNOPSIS... A STRONG COLD FRONT WILL EXIT THE AREA EARLY THIS EVENING. HIGH PRESSURE FOLLOWS THIS FRONT FOR MONDAY AND TUESDAY. A SERIES OF COLD FRONTS WILL CROSS THE REGION WEDNESDAY THROUGH FRIDAY, THEN A HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE AREA SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... SCT STG AND ISOLD SVR TSTMS WILL BE THE MAIN CONCERN WITH LRG HAIL AND DAMAGING WIND GUSTS THRU ERY THIS EVE. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/... THE COLD FNT PUSHES THRU THIS EVE WITH HIGH PRES BUILDING IN TNGT AND TMW WITH MSTLY CLR DRY WX EXPECTED. THE STG TO SVR TSTMS WILL END ERY THIS EVNG WITH CLR WX TO FOLLOW FOR THE REST OF THE FCST PERIOD. WILL USE THE GFS40 AND MAV MOS GUIDANCE FOR THIS FCST. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE SHORT WAVE RIDGE...AND SUMMERLIKE TEMPERATURES EARLY IN THE PERIOD...ARE REPLACED BY A BROAD TROUGH AND NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES FOR THE REMAINDER OF THE PERIOD. HIGH PRESSURE SURFACE AND ALOFT WILL CREST ACROSS THE AREA ON TUESDAY. THIS WILL BE THE LAST HOT AND MUGGY DAY WITH 850 MB TEMPERATURES APPROACHING PLUS 15 CELSIUS. A STRONG COLD FRONT APPROACHES TUESDAY NIGHT...SLOWER THEN YESTERDAYS NUMERICALS...AND NOW LINGERS ACROSS THE AREA THROUGH WEDNESDAY MORNING BEFORE CLEARING THE COAST. A WEAK SURFACE RIDGE FOLLOWS FOR WEDNESDAY NIGHT AND THURSDAY. A SERIES OF COLD FRONTS WILL THEN SWING ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS THE AREA SATURDAY AND SUNDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THE STG TSTMS WILL BRING LCL HVY RAIN, GUSTY WINDS AND HAIL WITH IFR TO LIFR CONDS PSBL. ONCE THE COLD FNT MOVES THRU ERY THIS EVE SKIES SHOULD CLR WITH VFR CONDS PREVAILING THRU MONDAY. ONE CONCERN FOR TNGT WILL BE THE POTENTIAL FOR GF TO FORM DUE TO RECENT RAINFALL. THERE SHOULD BE ENOUGH OF A NW WIND AND DRY AIR ADVECTION TO PREVENT ANY WIDESPREAD F, THOUGH SOME LGT GF MAY BE PSBL AT LEB AND TO A LESSER DEGREE AT CON. NOT HIGH ENOUGH CONFIDENCE TO PUT IT IN THE TAFS AT THIS TIME. && .MARINE... .SHORT TERM /TONIGHT AND MONDAY/... THE STG TSTMS WILL BRING LCL HVY RAIN WITH NEAR ZERO VSBY, GUSTY WINDS WITH ABRUPT WIND SHIFTS AND HAIL WITH ROUGH SEAS THRU ERY THIS EVE. OTRW A COLD FNT MOVES THRU THIS EVE BRINGING FAIR WX WITH WINDS SHIFTING TO THE NW. WINDS AND SEAS SHOULD BE BLO SCA LVLS THRU MONDAY EXCEPT IN ANY STG TSTMS THRU ERY THIS EVE. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...WINDS AND SEAS MAY BRIEFLY APPROACH SMALL CRAFT AS A SERIES OF COLD FRONTS CROSS THE WATERS DURING THE PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 17, 3:20 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 320 AM EDT SUN JUN 17 2007 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-180730- STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 320 AM EDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER MA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NEW ENGLAND THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL QUICKLY PUSH OFFSHORE DURING THE LATE AFTERNOON AND EVENING HOURS. PERSONS ACROSS NEW HAMPSHIRE AND WESTERN MAINE...SHOULD TAKE THE NECESSARY ACTION AND PREPARE FOR THIS UPCOMING WEATHER EVENT. STAY TUNED TO NOAA WEATHER RADIO OR ANY MEDIA OUTLET...THAT PROVIDES YOU WITH THE LATEST PRODUCTS FROM THE NATIONAL WEATHER SERVICE...WHICH ARE SPECIFICALLY DESIGNED TO KEEP YOU INFORMED DURING HAZARDOUS WEATHER EVENTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT WILL SWEEP ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY. THIS SYSTEM IS EXPECTED TO BRING ANOTHER SHOT OF PRECIPITATION TO THE AREA BEFORE MOVING OFFSHORE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. POHL
In the hours before
Special weather statement, Jun 17, 12:37 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1237 PM EDT SUN JUN 17 2007 MEZ007-008-012-NHZ001-002-171730- NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD- 1237 PM EDT SUN JUN 17 2007 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...FRANKLIN COUNTY AND COOS COUNTY THROUGH 130 PM EDT... AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF DAVIS TO 6 MILES NORTHEAST OF SHELBURNE...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF COBURN GORE TO 4 MILES EAST OF BERLIN...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WILSONS MILLS... UPTON...WENTWORTHS LOCATION...SHELBURNE...MIDDLE DAM...GILEAD... MIDDLE DAM...SOUTH ARM...DAVIS AND SOUTH ARM THROUGH 130 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 1:04 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 104 PM EDT SUN JUN 17 2007 MEZ019-171745- INTERIOR CUMBERLAND- 104 PM EDT SUN JUN 17 2007 ...A STRONG THUNDERSTORM WILL IMPACT CUMBERLAND COUNTY THROUGH 145 PM EDT... AT 104 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF NORTH WINDHAM...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NORTH WINDHAM AND SOUTH WINDHAM THROUGH 145 PM EDT. BOATERS ON SEBAGO LAKE SHOULD BE PREPARED TO TAKE THE APPROPRIATE PRECAUTIONS AND SEEK SAFE HARBOR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE.
Special weather statement, Jun 17, 1:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 111 PM EDT SUN JUN 17 2007 MEZ020-021-025-171800- ANDROSCOGGIN-KENNEBEC-SAGADAHOC- 111 PM EDT SUN JUN 17 2007 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY AND SAGADAHOC COUNTY THROUGH 200 PM EDT... AT 111 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM WALES TO AUBURN...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF LEWISTON TO AUBURN...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WALES... LEWISTON...GREENE...AUBURN...SABATTUS...LITCHFIELD AND BOWDOIN THROUGH 200 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jun 17, 1:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 124 PM EDT SUN JUN 17 2007 MEZ014-171815- SOUTHERN SOMERSET- 124 PM EDT SUN JUN 17 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 215 PM EDT... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES WEST OF HARTLAND...OR ABOUT 10 MILES NORTHEAST OF SKOWHEGAN...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND CANAAN... HARTLAND...PALMYRA AND PITTSFIELD THROUGH 215 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 17, 1:40 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 140 PM EDT SUN JUN 17 2007 MEZ022-171830- INTERIOR WALDO- 140 PM EDT SUN JUN 17 2007 ...STRONG THUNDERSTORMS WILL IMPACT WALDO COUNTY THROUGH 230 PM EDT... AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF UNITY...OR ABOUT 7 MILES SOUTH OF PITTSFIELD...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND UNITY...THORNDIKE AND TROY THROUGH 230 PM EDT. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:31 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 44 min |
| Jun 17, 1:49 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 41 min |
| Jun 17, 1:52 PM EDT | Severe Thunderstorm Warning | GYX | Kennebec, Waldo | 38 min |
| Jun 17, 2:13 PM EDT | Special Marine Warning | GYX | 92 min | |
| Jun 17, 2:33 PM EDT | Severe Thunderstorm Warning | GYX | Waldo | 42 min |
| Jun 17, 2:38 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Lincoln, Sagadahoc | 37 min |
| Jun 17, 7:02 PM EDT | Severe Thunderstorm Warning | GYX | Grafton, Sullivan | 43 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.